Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 02, 2014, 01:13:26 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640732
  • Total Topics: 48671
  • Online Today: 200
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 151
Total: 153

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Nausea and Atripla  (Read 3786 times)

0 Members and 1 Guest are viewing this topic.

tjtxtj

  • Guest
Nausea and Atripla
« on: May 23, 2009, 10:30:17 PM »
I've been on Atripla for 4 months. Just 2-3 weeks ago I developed problems with eating. My first symptom was bad heartburn That lasted 2 days after eating a high fat content lunch. All last week I stuck to eating salads at work (not a bad thing!), but the other day I tried eating a Philly steak sandwich and I couldn't finish it. As I was chewing it I felt like throwing up.....same thing the night before trying to eat a small steak at a restaurant: I couldn't finish it. Even at home I find that foods that I used to crave, now make me feel nauseous after eating a few bites. I've had one decent meal in the last 2 weeks. I feel full very quickly...yet I can drink as much liquid as I want without having that same sick feeling.
Any thoughts? Could it just be 'fatty foods' like cheese, sauces? Although I get the same thing eating chicken breast, pork chops, steaks.....and the sick feeling is almost immediate. Perhaps 'proteins' are making me feel this way???? I'm grasping at straws. My next dr.s appt isn't for over a month.

Offline risred1

  • Member
  • Posts: 419
  • My Source for Supps - www.newyorkbuyersclub.org
Re: Nausea and Atripla
« Reply #1 on: May 27, 2009, 10:39:42 AM »
I do not have any experience with Atripla....

But anything that represents a sudden shift is something that is affecting your eating is of immediate concern.

A doctors opinion I would think is important, maybe you should call.

That aside there are remedies that one can look at to help with nausea.

A natural one that is often overlooked is Ginger. When I used to get an upset stomach, i would make a point to go to a sushi restaurant and eat the pickled ginger...

I currently have freeze dried ginger caps in my medicine cabinet.

I'm sure there are other ideas and I've often seen them commented on in the Nutrition section.

Another thing to consider is that perhaps the meds are getting to your gut, and you might want to consider the following gut health improvement program.

Probiotics, to help reflower your intestines. This can be as simple as eating yogurt. (I drink Activa daily now with my meds).
Fiber: Psyllium. Keeps things moving, but keeps things together.
Glutamine: Overlooked digestive aid, known for its regenerative powers.

You should research to see if any of these has potential interaction risks with your meds. But I believe these are GRAS, or generally regarded as safe. But don't take my word for it.

But consult with your doctor. Maybe there is something else to be concerned with.... which there is a long list to consider. And I'm not going to put thoughts in your head as to what they can be. No sense in speculating, better to find out.
risred1 - hiv +
02/07 CD4 404 - 27% - VL 15k
10/07 CD4 484 - 31% - VL 45k
05/08 CD4 414 - 26% - VL 70k
01/09 CD4 365 - 23% - VL 65k
05/09 CD4 291 - 23% - VL 115k - Started Meds - Reyataz/Truvada
06/09 CD4 394 - ?% - VL 1200 - Boosted Reyataz with Norvir and Truvada
07/09 CD4 441 - ?% - VL 118 - Boosted Reyataz with Norvir and Truvada
09/09 CD4 375 - ?% - VL Undetectable - Boosted Reyataz with Norvir and Truvada
12/09 CD4 595 - ?% - VL Undetectable - VIT D 34 - Reyataz/Truvada/Norvir

Offline BM

  • Member
  • Posts: 340
Re: Nausea and Atripla
« Reply #2 on: May 27, 2009, 10:47:56 AM »
I haven't taken Atripla. My first drug combo was the "alternative" to Atripla: Epzicom and Viramune, on which I experienced some gastro-intestinal discomfort, similar to what you describe. My doctor put me on a proton pump inhibitor (Omeprazole), which worked a treat. Run the idea past your doctor and see what he says.

Offline BM

  • Member
  • Posts: 340
Re: Nausea and Atripla
« Reply #3 on: May 27, 2009, 10:49:50 AM »
PS If your combination ever changes to include Reyataz, you must not take Omeprazole (or most other antacids).

Offline GNYC09

  • Member
  • Posts: 702
Re: Nausea and Atripla
« Reply #4 on: May 27, 2009, 10:11:49 PM »
I've only been on Atripla for one month but have also noticed that I feel nauseous and "gross" after having a high-fat meal (especially after noontime).  I also fill up quickly and have half the appetite I used to have and suspect it's because of the Atripla.  I'm also on medical marijuana (synthetic, prescription), which has helped a lot with my appetite (although I'm still super skinny due to the weight loss.). I also find that this MJ reduces the nausea.  I hope this helps.

tjtxtj

  • Guest
Re: Nausea and Atripla
« Reply #5 on: May 30, 2009, 07:53:46 PM »
Thanks for the comments/suggestions. I changed my Dr.'s appointment and already went for my labs and have my appt in 10 days. I'm still not eating well but I force myself to eat. I'm going to try the ginger and the yogurt and I'll see what else my Dr says. Unfortunately I already had someone at work ask me if I had lost weight (I've always been sensitive about that). thanks again!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.